Illinois, 2005

Damaging Wind in Illinois, June 5, 2005

June 5, 2005 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 4, 3:41 PM CST, 9 hours 29 minutes earlier.

Area forecast discussion, Jun 4, 3:41 PM CST, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT SAT JUN 4 2005

.DISCUSSION...
MAIN LOW CENTER OF CIRCULATION SHOWING UP IN CO ON WATER VAPOR
IMAGERY...HOWEVER...ONE OF THE SHORT WAVES MOVING OUT ACROSS THE
PLAINS AHEAD OF THE SYSTEM BROUGHT PROLONGED SHOWERS AND
THUNDERSTORMS TO KANSAS AND THE MISSOURI RIVER VALLEY IN THE
OVERNIGHT HOURS.  MAJORITY OF THE SHOWERS AND THUNDERSTORMS WERE
CONFINED TO WEST OF THE MISSISSIPPI RIVER. 06Z SFC ANALYSIS SHOWS
WARM FRONT TRYING TO SET UP ACROSS SERN KS...SRN MO....AND INTO THE
OHIO RIVER VALLEY...WITH SRLY WINDS AND A DISTINCT MOISTURE
GRADIENT.  MAJOR FORECASTING ISSUES WITH THIS PACKAGE ARE THE TIMING
OF PRECIP THROUGH THE WEEKEND WITH THE TWO APPROACHING SHORT
WAVES...AND THE UNLIKELY TIMING OF SUCCESSIVE SHORTWAVES THROUGH THE
WORKWEEK AS A VERY SUMMERY REGIME FALLS INTO PLACE.

SHORT TERM...TODAY AND TOMORROW...
FIRST OF TWO SHORTWAVES TO MOVE THROUGHT THE FA TODAY.  MAJORITY OF
THE ENERGY ASSOCIATED WITH THIS WAVE TO PASS TO THE NORTH OF
ILX...WITH THE MAJOR PORTION OF THUNDERSTORMS IN IA AND NRN MO
ALREADY MOVING TO THE NORTH WEST OF THE MISS RIVER VALLEY.  KEPT
MORNING POPS IN THE WEST...AND WENT TO A MORE WIDESPREAD POP FOR THE
AFTERNOON.  BUFKIT AND MODEL SOUNDINGS SHOW A GUSTY AFTERNOON WITH
20-25KT WINDS MIXING DOWN QUITE EASILY AS THE MORNING INVERSION IS
BROKEN.  CHANCES FOR POPS TODAY LIMITED TO THE MORNING AND
AFTERNOON...WITH ACTIVITY DYING DOWN IN THE OVERNIGHT HOURS UNTIL
THE APPROACH OF THE NEXT WAVE ON SUNDAY.  SUNDAY WILL BE EVEN
HOTTER...WITH H85 TEMPS TO BE 20C+...PUSHED TEMPS TO UPPER 80S AND
AROUND 90 IN CENTRAL CWA.  IF THE TREND CONTINUES TO
WARM...SUBSEQUENT SHIFTS MAY HAVE TO EXPAND THE AREA OF HOT TEMPS.
ATMOSPHERE WILL BE EARLY TO MIX OUT WITH PLENTY OF WARMING...AND
MOMENTUM TRANSFER ON SOUNDINGS SHOWING 30+KT WINDS MIXING DOWN.

LONG TERM...MONDAY THROUGH FRIDAY...
HEIGHTS RISE AGAIN UNDER RIDGE IN EASTERN HALF OF CONUS AS TROUGH
DIGS IN OUT IN THE PAC NW.  DRY AND WARM WILL BE EXPECTED TO
CONTINUE AS H85 TEMPS CLIMB BACK TO 20C THROUGH THE WORK WEEK.  BY
MID WEEK...MORE BLIPS OF ENERGY CONTINUE TO RIPPLE ACROSS THE FA
OVERHEAD. MODELS DIVERGE GREATLY IN THE HANDLING OF INDIVIDUAL
SHORTWAVES...AND HAVE NOT MADE ANY BIG CHANGES TO THE FORECAST AT
THIS TIME.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

HJS
Hazardous weather outlook, Jun 4, 10:38 AM CST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CDT SAT JUN 4 2005

ILZ027>031-036>038-040>057-061-051100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON...
PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE
1138 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER PARTS OF
CENTRAL ILLINOIS.  A LINE OF THUNDERSTORMS THAT PASSED THROUGH AREAS
WEST OF THE ILLINOIS RIVER THIS MORNING WILL CONTINUE TO MOVE
EASTWARD ACROSS CENTRAL ILLINOIS THROUGH THIS AFTERNOON.  SOME OF
THESE STORMS WILL REACH SEVERE LIMITS... ESPECIALLY NORTH OF THE I-72
AND I-74 CORRIDORS.  PRIMARY THREAT AT THIS TIME APPEARS TO BE
DAMAGING WINDS WITH A LESSER THREAT OF LARGE HAIL.  THERE SHOULD BE A
BREAK IN THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND THIS EVENING
AFTER THIS INITIAL LINE OF THUNDERSTORMS MOVES THROUGH... AREAS WEST
OF THE ILLINOIS RIVER ALREADY BEHIND THIS LINE OF STORMS WILL LIKELY
STAY QUIET THROUGH THE AFTERNOON.  HOWEVER... MORE THUNDERSTORMS MAY
MOVE INTO THE AREA FROM IOWA AND MISSOURI LATER TONIGHT... MORE
LIKELY TOWARDS THE PRE-DAWN HOURS OF SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH CENTRAL ILLINOIS ON
SUNDAY AND INTERACT WITH A VERY WARM AND UNSTABLE ATMOSPHERE.
THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS...WITH
REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF
SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS CENTRAL
ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE HAIL. THE SEVERE
THREAT SHOULD BEGIN TO DIMINISH BY EVENING.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA AGAIN IN
THE WEDNESDAY THROUGH FRIDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY THROUGH EARLY THIS EVENING EAST
OF THE ILLINOIS RIVER AND NORTH OF THE I-72 AND I-74 CORRIDORS.
SPOTTER ACTIVATION MAY BE REQUIRED AGAIN SUNDAY AFTERNOON AND
EVENING.

ILZ062-063-066>068-071>073-051100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE
1138 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

A WEATHER DISTURBANCE IS EXPECTED TO BRING THE THREAT OF SCATTERED
THUNDERSTORMS TO PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT
DEVELOP THIS AFTERNOON WILL BE WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH EAST CENTRAL AND
SOUTHEAST ILLINOIS ON SUNDAY AND INTERACT WITH A VERY WARM AND
UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS MAY BE ONGOING DURING
THE MORNING HOURS...ESPECIALLY NORTH OF INTERSTATE 70...WITH
REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF
SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS EAST
CENTRAL AND SOUTHEAST ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE
HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH AFTER SUNSET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
ESPECIALLY NORTH OF I-70.  ACTIVATION MAY ALSO BE REQUIRED SUNDAY
AFTERNOON AND EVENING.

HARDIMAN

The radar

The Lincoln radar (KILX), 62 km away, was scanning. The volume nearest the first event began at 07:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Peoria

When
June 5, 1:10 AM CST
Where
Peoria County, Glasford
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.567, -89.817

2 foot diameter tree blown down and some shingles blown off a roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455202.